Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
thefloydfan

Alcohol After Course

Recommended Posts

4 Months in now (only 2 and a half months left :)) and I have not had a drop of alcohol. Its actually been very easy for me, perhaps this is because I only drank on one weekend day a week before my course anyway.

Its seems to be a much bigger deal to friends who are drinking - "Wow you have gone how long without a drink!!!!??!!". Also, why is it that if you are not drinking, everybody needs to know why? I just dont get it.

Anyway, back to my question. When is it safe to drink after your course?

My friends are planning a piss up for when I can drink again, I will probably be drunk after 4 pints anyway but they are looking forward to it nonetheless.

I know some people here drank during their course anyway, and claimed no problems and had been told by their derms that they could drink a little. However this seems to be a grey area, as mine and others derms have explicitly said to have no alcohol whatsoever.

Share this post


Link to post
Share on other sites

I have been drinking during my course without problems, I just get drunk faster so even when im 'out' with friends I will only drink max of 3 beers or a few shots spaced out. (I'm 120lbs and a lightweight drinker anyway) alcohol and accutane don't react together it's just the fact that your liver is already working hard with the accutane so adding alcohol only makes it weaker. I'm sure you could drink a week or so after your course and feel normal.

For NYE this year i didnt take my accutane the day of it and I already felt that I could drink more than usual.

Share this post


Link to post
Share on other sites

My derm didn't say anything about no alcohol, but I definitly have a lower tolerance for it (which is saying something for a lady like me). A lot of posts on here warn against drinking while on it too. I went out this past weekend for a friends birthday, so I planned to skip my dose that night (I get decently flushed/itchy a few hours after taking it so....). But I came home tipsy, ate some Taco Bell and took it anyway. I didn't even have a headache or nausea the next morning - which I completely expected to have. I guess I mean... know your body. Skipping one dose doesn't hurt - but drinking moderately while on it once in a while doesn't either.

Share this post


Link to post
Share on other sites

My doctor told me I can have a cocktail or two, but not to take shot-after-shot-after-shot.

It takes one hour for your liver to work through one drink (one drink=5oz wine, 12oz beer, 1 shot of liquor.) So try to follow that rule so your liver isn't overworked.

I went on vacation last weekend, and I drank at around 3 drinks per day. And I'm still alive!

Share this post


Link to post
Share on other sites

Thanks for the replies. I am going to stick with not drinking though for the rest of my course. At the end of my course I will ask my dermatologist when I can safely drink again properly and will update this thread. By properly I mean to a level of drunkness where a kebab both sounds like a great idea and tastes great.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×